Reducing Ibrutinib even further!!!!!!!

My husband is currently 'off Ibrutinib' for 14 days due to surgery next Wednesday, he is acutely tired, and already asleep....in bed.We thought as an experiment during this time we would monitor daily his fatigue levels. At the end of the 14 day period, if it has improved we will ask the haematologist if he can re-start on 140mg and see how that goes!! His bloods this week were all very good, we don;t follow bloods in detail as a lot of people do, we have too much other 'stuff' to deal with to concentrate. but we are always interested in neutrophils as my husband was neutrapaenic for several years, now with the (name escapes me) injection his count this week was 4.6..... yippee. He also takes Aciclover daily as he had shingles twice since starting Ibrutinib.

He had a biopsy in December for a mass in his neck, we have only just finally had the results from that this week. We have been on tender hooks for 4.5 months, was it tuberculosis or was it metastatic progression from surgery in May last year on his head for squarmous cell carsenoma....... eventually much discussion, five consultants from different disciplines we have now been informed, the mass has GONE (c.t. scan in March) the common thought from the medics is that it might be thanks to Ibrutinib, but who knows??

Meanwhile, he is a very weary, sad man ...... maybe Ibrutinib simply isn't for him, who knows??

ps. surgery this coming week is for a hernia repair caused by excessive coughing, he had surgery 8 years ago at Papworth for thromboendactorectomy (removal of clots from lungs) he has a vinacarva filter fitted to stop further clots moving into his lungs. coughing is induced twice a day prior to nebulised colomycin to keep haemophilus influenza at bay.............

the sun is shining, we have a blackbird singing out his little heart looking for a lady!! best wishes to all hw

7 Replies

oldestnewest
  • With all the difficulties and problems helping your husband through his battles, you still enjoy listening to the blackbird. Carers have one of the hardest roles in life, finding pleasure wherever you can, even in small doses to ease the spirit is much to be admired.

    Very best wishes and hope for the future, wishing you some good luck.

    Bubnjay

  • thankyou very much .....h.

  • HW, I was so sorry to hear the continuing problems your husband is having. It's all been such a battle and for such a long time. I'm not surprised he feels tired and sad....

    At least his neutrophils are better now (good that you could say "Yippee" about that.). And it's amazing that the "mass" in his neck has disappeared! I remember you writing about that earlier, and it was very worrying.

    But now he has more surgery to face, on Wednesday. I do hope and pray that goes well for him. And I echo all that Bub has just said, re the role of carers...

    Keep enjoying the blackbirds and the sunshine. And the "greening" of the trees, and flowering of the apple blossom. (We have apple blossom just come out in our garden, and it is beautiful).

    thinking of you both,

    Paula

  • Hello there. Your husband has been through a lot with the lung clots and CLL too. A lot for you to carry too.

    I am also on Ibrutinib. I ve had various problems requiring interruptions of treatment - 6 weeks off earlier this year. I m now back on it and only taking 140 mg daily. Wbc remaining v good although haemoglobin falling a bit.

    Consultant wanted to double it last month but I m resisting it as I am now feeling v well but getting just a hint of the palpitations which (on full dosage were much worse -atrial flutter) led to it being stopped before.

    If Ibrutinib just isn't right for your husband - and perhaps me - there are lots of similar deugs in the pipeline with hopefully greater speficity and so less side effects than Ibrutinib.

    Yes birds are singing and a walk through the woods with the fresh green of the beech trees complimenting the bluebells with their honeyed scent still fills me with wonder and joy.

    All the best

    Charlie Girl

  • thankyou so much for your reply, just what I was hoping to hear, another person on 140mg per day ie. 1 tablet only. it is the last hope for Ibrutinib I think for my husband. He took the last two on Wednesday prior to surgery on 6th May. We were hoping there would be some change by now in his general wellbeing, but he is now experiencing either hayfever or a sinus infection!!!! on the whole very weary and dreary....... enough moaning!!

    Are you a resident in the UK? if so, I would be very interested to follow your info on other similar drugs.

    I do hope you continue to thrive on Ibrutinib........ without any decline in blood levels, interesting?? very best wishes, enjoy the bluebells.......... h

  • Many thanks for this. I live in England. I think the information/experiences we can share about a novel drug such as ibrutinib is a vital way we can support one another. The only drug I know by name which seems very interesting is ABT-199. This is another targeted therapy (but not a BTK inhibitor) which seems to have had good results in early trials. Others who closely follow trials of drugs which may eventually make it to being approved for NHS use by NICE can tell you and me more.

    In the meantime best wishes for your husband's forthcoming operation and continue to make the most of this wonderful spring.

  • thankyou so much for your reply. I looked up ABT199 and was pleasantly surprised to see a presentation about these new inovative drugs by Prof Peter Hillmen who was my husband's constultant for many years. My husband now has treatment and overviews at Harrogate which is a sattelite unit from Leeds St.James with close links. He is 75 years old, quite frail due to several other medical issues...... we have a little bolthole in Cumbria, so when the next surgery is over we hope to experience our first trip to take in some glorious Cumbrian air and wonderful scenery.

    Let's keep in touch we 140mg'ers of Ibrutinib!! haha best wishes h

You may also like...